Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Diabetic, on insulin, have weakness, trembling. What treatment should be taken?

Hello, My mother is 69 years old, high diabetic and is on insulin (30/70 mix) twice a day (18 units & 12 units respectively in morning and night). She is feeling very weak (is bit dizzy if she gets up to walk even within the house) - says it feels that internally she is trembling. Recently (one month back she was admitted in hostpital for breathlessness due to fluid in her right lungs. Can you advise, which specialist can we consult for her?
Asked On : Mon, 30 Jul 2012
Answers:  3 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for posting query.
This tremor is due to hypoglycemia as she is on diabetes and it could be due to any other disease as she had a history of pleural effusion and the cause behind that we don’t know.
So consult with endocrinologist for further advices.
Wish you a speedy recovery.
Dr Sourav Ganguly
Answered: Mon, 30 Jul 2012
I find this answer helpful
Diabetologist Dr. Chitra Reddy's  Response

Thanks for choosing HCM,
it would have better if mention the glucose levels of your mother on an average

let me answer your query,with the information you have provided:
you need to monitor her blood glucose levels regularly because she is on insulin
when insulin is taken without taking proper diet(fastinf,skipping meal,taking food and insulin at irregular intervals),all this may push her into hypoglycaemia(blood glucose less than 70mg/dl)

hypoglycaemia is more dangerous than hyperglycaemia(diabetic state)

all the medication given to diabetic patient is to maintain normal blood glucose levels,not less not more

so may be due to one of the conditions i have mentioned above your mother is having hypoglycaemia after taking insulin
feeling dizzy,trembling inability to open eyes,decrease in memory etc are all features of hypoglycaemia
so use insulin taking strict precautions foe hypoglycaemia

talk to your doctor more about it and learn what you are supposedd to do in such situations(giving her a biscuit,chocolate or sugar immediately)but be sure you do all this when she is with low levels

try to understand that diabetes has no cure,but one can lead a normal life if properr care is taken
1.good balanced diabetic diet and exercise
2.frequent blood glucose monitoring(you can use glucometer available in medical shops if you can manage to do the test at home)
3.get blood glucose tested in a lab(venous blood sample)once in a month
4.HbA1c test once in 3 months
5.complete physical examination once in an year
6.eye should be taken care,any disturbances in vision should be immediately reported to an eye doctor ,apart from regular visit once in an year

diabetic diet:
1.stop sugar,salt,sweets
2.reduce fatty foods
3.reduce fast foods
4.non vegetarian foods can be taken but less spicy

add bittergourd,fenugreek(menthulu),fiber foods to diet
take limited amount of food...
small amounts many times a day to maintain regular constant blood glucose levels
stop taking rice at night
go for lighter food at night

meet your doctor regularly

1 hour of walking is compulsary daily

talk to your doctor to know more about diabetic foot care

Keep blood pressure and cholesterol under control

ya fluid in lungs may be due to many reasons:
talk to a cardiologist ,you may also consult a pulmonologist
one after the other(if you feel necessary)
get an ecg done
when the functioning of heart decreases and if it fails to pump blood properly fluid gets retained in lungs

take care hope i answered all your queries
feel free to contact me for further queries
Answered: Mon, 30 Jul 2012
I find this answer helpful
Internal Medicine Specialist Dr. Prasad Akole's  Response
Dear friend, welcome to HCM.
if you mean pleural effusion in right lung,(or it may be some other diagnosis), you should see your physician again and see if there is similar problem. your description is inadequate to make any more recommendation.
pl. see your physician and further consultation according the system involved.
take care and keep me informed on the progress.
Answered: Mon, 30 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor